Methotrexate-associated primary hepatic lymphoma and cranial
Rheumatoid arthritis (RA) shows a variable clinical expression in patients. Articular disease is common manifestation, but patients may rarely present with extra-articular manifestation such as cranial neuropathy. Also, primary hepatic lymphoma (PHL) has rarely been reported in patient treated with immunosuppressive drug such as methotrexate (MTX) for RA. We herein describe a case of cranial neuropathy and MTX-related PHL in a woman receiving MTX for RA.

A 73-year-old women received MTX treatment for more than 5 years, presented with recurrent cranial neuropathies. During therapy of cranial neuropathies, liver enzyme levels were elevated. The patient was diagnosed as RA by laboratory examination. A series of examinations had been launched to evaluate any possible cause of the extra-articular manifestation of the patient including ultrasound, computed tomography, magnetic resonance image (MRI) and positron emission tomography of the liver and MRI of the brain. Finally, the patient diagnosed as MTX-associated PHL and cranial neuropathy.

The patient underwent 4-year MTX therapy for RA at first with prednisolone. After that, she had been treated with cyclophosphamide therapy for cranial neuropathy. The liver biopsy was performed for hepatic lesion. MTX was discontinued, but no improvement of PHL and elevated liver enzyme was observed during the 3 weeks. The patient received 6 cycles of chemotherapy for 3 months and achieved complete remission including PHL and cranial neural lesion with symptom. No instances of relapse have occurred in 2 years of follow-up.

Source: Medicine: April 2019 - Volume 98 - Issue 17 - p e14997

Read more: https://pxmd.co/pknfL
D●●●●●●t K●●●●●i and 1 others like this1 share
Like
Comment
Share